Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 70, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 17, 2008, 1:50 PM CDT for Oneida County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2008, 1:50 PM CDT (18:50 UTC)
- Expired
- Jul 17, 2008, 2:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Oneida County, WI
The radar
The Marquette radar (KMQT), 190 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 12:14 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 171850 SVRGRB WIC085-171915- /O.NEW.KGRB.SV.W.0070.080717T1850Z-080717T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 150 PM CDT THU JUL 17 2008 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN... * UNTIL 215 PM CDT * AT 146 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILLOW RESERVOIR...OR 21 MILES NORTHWEST OF RHINELANDER...AND MOVING NORTHEAST AT 26 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAZELHURST BY 155 PM... MINOCQUA BY 205 PM... THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4589 8994 4589 8929 4562 8981 4579 8998 TIME...MOT...LOC 1850Z 217DEG 23KT 4579 8977 $$ ECKBERG
2 follow-up statements
000
WWUS53 KGRB 171905
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
205 PM CDT THU JUL 17 2008
WIC085-171915-
/O.CON.KGRB.SV.W.0070.000000T0000Z-080717T1915Z/
ONEIDA-
204 PM CDT THU JUL 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTH CENTRAL ONEIDA COUNTY...
AT 200 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
MINOCQUA...OR 21 MILES NORTHWEST OF RHINELANDER...AND MOVING
NORTHEAST AT 26 MPH.
THE STORM WILL BE NEAR MINOCQUA BY 208 PM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4589 8985 4590 8951 4589 8950 4588 8935
4572 8960 4568 8969 4568 8972 4577 8991
TIME...MOT...LOC 1904Z 217DEG 23KT 4586 8969
$$
ECKBERG000
WWUS53 KGRB 171916
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
216 PM CDT THU JUL 17 2008
WIC085-171926-
/O.EXP.KGRB.SV.W.0070.000000T0000Z-080717T1915Z/
ONEIDA-
215 PM CDT THU JUL 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ONEIDA COUNTY
HAS EXPIRED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4589 8985 4590 8951 4589 8950 4588 8935
4572 8960 4568 8969 4568 8972 4577 8991
TIME...MOT...LOC 1905Z 217DEG 23KT 4586 8968
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:29 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 17, 1:29 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 129 PM CDT THU JUL 17 2008 .SHORT TERM...LIMITED TIME FOR DISCUSSION THIS AFTN DUE TO ACTIVE WEATHER. FLASH FLOOD WATCH AND SEVERE TSTM WATCH POSTED. GUID TEMPS OK...BUT INCREASES POPS TNT DUE TO ONGOING ACTIVITY TO THE WEST. COULD HAVE A BREAK IN THE ACTIVITY LATE AFTERNOON INTO THIS EVENING BUT MORE STORMS DEVELOPING OVER NW IA BEHIND THIS FRONT. ALSO MORE DEVELOPMENT LATER TONIGHT AS THE CDFNT DROPS SOUTH. FFA IN EFFECT UNTIL 12Z FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY FRONTAL BOUNDARY SINKS SLOWLY SOUTHWARD FRIDAY NIGHT. CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN THIRD FOR FRIDAY EVENING. FRONT BEGINS TO PUSH NORTHWARD ON SATURDAY... BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA SATURDAY INTO SATURDAY NIGHT. SIGNIFICANT UPPER TROUGH MOVES ACROSS THE AREA SUNDAY. HAVE RAISED CHANCES FOR RAIN SUNDAY WITH THIS FEATURE. MAJOR CHANGE IN THE PATTERN EXPECTED MONDAY NIGHT INTO WEDNESDAY. RIDGING BUILDING INTO THE UPPER GREAT LAKES...THEREFORE REMOVED MENTION OF PRECIPITATION. RETURN FLOW SETS UP WEDNESDAY NIGHT WITH NEXT COLD FRONT MOVING INTO THE AREA THURSDAY. WILL INCLUDE A CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. && .AVIATION...WIDESPREAD MVFR/IFR CIGS AND VSBYS THIS AFTERNOON AND TONIGHT DUE TO TSRA. && .GRB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ030-031-035>040- 045-048>050. && TDH/ECKBERG
Hazardous weather outlook, Jul 17, 4:46 AM CDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 446 AM CDT THU JUL 17 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 446 AM CDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON INTO TONIGHT...WITH TORRENTIAL RAINFALL...DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. THERE IS SOME POTENTIAL FOR FLOODING... ESPECIALLY SOUTHWEST OF A LINE FROM WAUSAU TO SHAWANO TO GREEN BAY...WHERE THE GROUND IS SATURATED FROM RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS ACROSS THE AREA THROUGH THE UPCOMING WEEKEND...AND INTO EARLY NEXT WEEK. WHILE IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE...HEAVY RAIN AND FLOODING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-181000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 446 AM CDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG...LOCALLY DENSE...MAY IMPACT MARINERS THROUGH TONIGHT. THERE IS CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. TORRENTIAL RAINFALL AND GUSTY WINDS MAY ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY THROUGH MONDAY. AREAS OF MARINE FOG WILL STILL BE POSSIBLE DURING THIS PERIOD... AS A HUMID AIR MASS FLOWS ACROSS THE RELATIVELY COOL WATERS OF LAKE MICHIGAN. TSK/AK
In the hours before
Special weather statement, Jul 17, 1:47 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 147 PM CDT THU JUL 17 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171945- BROWN-CALUMET-DOOR-FLORENCE-FOREST-KEWAUNEE-LANGLADE-LINCOLN- MANITOWOC-MARATHON-MENOMINEE-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO COUNTY-ONEIDA-OUTAGAMIE-PORTAGE-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-VILAS-WAUPACA-WAUSHARA-WINNEBAGO-WOOD- 147 PM CDT THU JUL 17 2008 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... AT 145 PM...DOPPLER RADAR INDICATED THUNDERSTORMS RAPIDLY DEVELOPING ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN. SOME OF THE STORMS WILL PRODUCE WINDS GREATER THAN 40 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS AND HAIL. SEEK SHELTER IN A STURDY STRUCTURE IF A THUNDERSTORM APPROACHES YOUR LOCATION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM THURSDAY EVENING FOR MUCH OF NORTHERN AND CENTRAL WISCONSIN. JKL
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 11:46 AM CDT | Flash Flood Watch | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more | 6 hr |
| Jul 17, 2:08 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 52 min |
| Jul 17, 3:12 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 48 min |
| Jul 17, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Door | 46 min |
| Jul 17, 3:35 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jul 17, 4:58 PM CDT | Special Marine Warning | GRB | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.